1. Spouse

    Spouse New member

    Jul 13, 2019
    1
    My husband has been on Rivastigmine for 3 years. Recently he has started leaning to the right when walking and is walking much slower. So slow that he is getting weaker in the legs. Is this normal progression or a side effect. He is probably moving into 3rd stage.
     
  2. karaokePete

    karaokePete Registered User

    Jul 23, 2017
    4,898
    N Ireland
    This is a topic that has often been discussed. One of the most recent threads can be found by clicking this link https://forum.alzheimers.org.uk/threads/leaning-forward.116290/.

    If you use the 'search' facility you may be able to locate others that will be of help/interest to you. I hope you find some answers.
     
  3. Lawson58

    Lawson58 Registered User

    My husband has been on rivastigmine patches for over four years without any problems but he is declining very slowly. At his last review, the geriatrician was talking about increasing the dosage but that won't happen for a while yet and will be subject to some further testing. You need proper medical advice to see if it's the progression of the disease or side effects. I would think that if it were side effects, they might have shown up sooner but I am not a doctor so I think you need proper medical advice.
     
  4. LynneMcV

    LynneMcV Volunteer Moderator

    May 9, 2012
    3,509
    south-east London
    This happened to my husband too - but he wasn't on Revastigmine.

    It panicked me the first time it happened, I thought he had had some kind of mini stroke and I was straight on the phone to the doctor. I was told that it is common for this 'lean' to develop as the disease progresses as there is a gradual loss of core body strength.

    Initially the leaning would occur only as he tired. For instance we could set out on a walk just fine but the lean would start to appear towards the end of a walk, so I started to make our walks shorter to allow for this.

    Eventually though, he would lean to one side even when sitting in his armchair and I would help support his posture with strategically placed cushions. He remained mobile (though increasingly slower) for a number of years and only actually lost mobility at the very end.

    I have heard that constipation can also cause this 'lean' to appear at times.

    Definitely let the doctor know and see what he/she advises.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.